MAUDE Adverse Event Report: ARTHREX, INC. SUTR ANCH,CRKSCRW FT,3.5X 10MM; SCREW, FIXATION, BONE

ARTHREX, INC. SUTR ANCH,CRKSCRW FT,3.5X 10MM; SCREW, FIXATION, BONE
Model Number SUTR ANCH,CRKSCRW FT,3.5X 10MM
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during an knee arthroscopic procedure, the surgeon used the ar-1595ft anchor, which first impacted the indicator pin and then the surgeon proceeded to place the anchor ar-1915ft, in which the thread passes but a portion of the anchor handle split causing the device to disassemble.All fragments were removed and the case was completed by using another ar-1915ft.No patient harm.
 
Additional Manufacturer Narrative
Complaint confirmed.Two ar-1915ft drive assemblies (no batch/sn numbers present) were received for investigation.Visual inspection identified that the distal tips of both drive shafts had broken at the interface point with the anchor.It was determined that one driver had approximately 1.4197mm of its distal tip remaining, and the second driver had approximately 0.7795mm of its distal tip remaining.Material analysis identified that both drive shafts met all as-received specifications.The observed condition is most likely the result of user applied mechanical forces during use, such as through prying/leveraging the drivers during anchor insertion.Additionally, the method used to prepare the bone, as well as the bone quality encountered, were not recorded.As such, another potential most probable cause can be linked to improper bone preparation before use.

Brand Name
SUTR ANCH,CRKSCRW FT,3.5X 10MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11301180
Report Number1220246-2021-02555
Device Sequence Number3737662
Product Code HWC
UDI-Device Identifier00888867022607
UDI-Public00888867022607
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K061863
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberSUTR ANCH,CRKSCRW FT,3.5X 10MM
Device Catalogue NumberAR-1915FT
Device Lot Number10846521
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/25/2021
Supplement Date Received by Manufacturer01/25/2021
Initial Report FDA Received Date02/09/2021
Supplement Report FDA Received Date02/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;